MAUDE Adverse Event Report: GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT

GLAUKOS CORPORATION ISTENT TRABECULAR MICRO-BYPASS; INTRAOCULAR PRESSURE LOWERING IMPLANT
Model Number GTS100L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Endophthalmitis (1835); Hypopyon (1913); Iritis (1940); Uveitis (2122); Vitrectomy (2643)
Date of Event 08/27/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not available; therefore, product testing on the actual device could not be performed.The device history records were reviewed for this manufacturing lot and there were no non-conformities found to be related to the reported event.As part of the device history records review, the sterilization records for this device lot were reviewed and the device was sterilized and released according to the product's' acceptance criteria.A complaint history review was completed.The electronic complaint system was searched for lot 115795.The (b)(4) complaints were reviewed for similarity.There were no similar issues reported for this lot #.A review of the device labeling was completed.Endophthalmitis is identified in the labeling as a known inherent risk of trabecular micro-bypass stent/intraocular surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Any surgical procedure that disrupts the integrity of the globe can lead to endophthalmitis (eg, cataract, glaucoma, retinal, radial keratotomy, intravitreal injections).Endophthalmitis is an inherent risk of any ocular surgery and the etiology of the infection in this case is not known.  to date, there has been no causal link established between the infection and the istent device.Based on the results of the investigation, no quality product deficiency was identified.Mfr# reference: (b)(4).
 
Event or Problem Description
It was reported that following cataract plus trabecular micro-bypass stent surgery, the patient presented with endophthalmitis in the operative eye (od) five (5) days post-op.Vitrectomy was subsequently performed on (b)(6) 2018.Additional information has been requested.
 
Additional Manufacturer Narrative
A review of the device labeling was completed.Iritis, uveitis and hypopyon are identified in the labeling as known inherent risks of trabecular micro-bypass stent/intraocular surgery.The ifu adequately provides instructions for stent implantation, precautions, and warnings for the proper use and handling of the device.Based on the information received, the root cause of the reported event cannot be determined.(b)(4).
 
Event or Problem Description
Through follow-up, the surgeon provided the following additional information.The endophthalmitis was associated with iritis, uveitis, and hypopyon.The patient was treated with topical steroids, and pars plana vitrectomy (ppv) was performed.The endophthalmitis was resolving following treatment, and the bcva to be determined eventually.The patient status was reported as ¿still in the stages of recovery¿.
 
Event or Problem Description
Through follow-up, the following additional information was received.Reportedly, the patient is currently in recovery phase and still clearing inflammatory debris.
 
Additional Manufacturer Narrative
Mfr# reference: (b)(4).

Brand Name
ISTENT TRABECULAR MICRO-BYPASS
Common Device Name
INTRAOCULAR PRESSURE LOWERING IMPLANT
Manufacturer (Section D)
GLAUKOS CORPORATION
229 avenida fabricante
san clemente 92672
MDR Report Key7891857
Report Number2032546-2018-00089
Device Sequence Number2725648
Product Code OGO
UDI-Device Identifier00853704002012
UDI-Public0100853704002012
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P080030
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberGTS100L
Device Catalogue NumberGTS100L
Device Lot Number115795
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/27/2018
Supplement Date Received by Manufacturer09/24/2018
10/06/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/16/2018
11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Date Report Sent to FDA01/01/2005